MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 ASSAY; CARBOHYDRATE ANTIGEN (CA19-9), MONITORING OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 ASSAY; CARBOHYDRATE ANTIGEN (CA19-9), MONITORING OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer obtained a discordant depressed ca 19-9 result for a male patient sample on advia centaur cp compared to an alternate method.The initial result was reported to the physician(s) who questioned the result.The sample was repeated in a different lab on an unknown method, and the result was higher.A pet scan in december 2019 showed no abnormalities.The interpretation of results section of the advia centaur ca 19-9 instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer obtained a discordant depressed ca 19-9 result for a male patient sample on advia centaur cp compared to an alternate method.The initial result was reported to the physician(s) who questioned the result.The sample was repeated in a different lab on an unknown method, and the result was higher.There are no known reports of patient intervention or adverse health consequences due to the discordant ca19-9 result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2023-00171 on jun 19, 2023.Additional information aug 10, 2023: the customer obtained a discordant depressed ca 19-9 result for a male patient sample on advia centaur cp compared to an alternate method.The initial result was reported to the physician(s) who questioned the result.The sample was repeated in a different lab on an unknown method, and the result was higher.The initial issue was reported as a sample that recovers < 37 u/ml with the advia centaur cp ca 19-9 assay but > 200 u/ml at other sites with alternate ca 19-9 methods.There were no abnormalities in the patient's positron emission tomography (pet) scan, so the advia centaur cp ca 19-9 result is in line with the patient's clinical picture.The customer provided a list of medications and questioned siemens if the medications could be interfering with the advia centaur cp ca 19-9 assay.Siemens does not have any information that would indicate the medications in the list would impact the advia centaur cp ca 19-9 assay.Based on the available information, the advia centaur cp ca 19-9 results are accurate.The customer is operational.Correction: in section d9 - device returned to manufacturer? was checked in error in the initial mdr.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR CA 19-9 ASSAY
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9), MONITORING OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key17151476
Report Number2432235-2023-00171
Device Sequence Number6021434
Product Code NIG
UDI-Device Identifier00630414574257
UDI-Public00630414574257
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number516
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale